... I take folic acid and B-Cal D. My hair has thinned considerably and I'd like to know if it will fal out completely or if it might start growing again while I'm still on the meds? I am taking Vigro and using special shampoo and conditioner - approved by my physician - willing to try anything
Hair loss of one of the most common Methotrexate side effects. Once the medication is discontinued, or with time, the shedding will gradually resolve over 6-9 months. Consultation with your doctor or a dermatologist may be helpful to make sure there is not some other reason for the hair loss such as:
* iron deficiency
* thyroid disease
There is no specific treatment for the hair loss that occurs secondary to medication except for discontinuing it. On the other hand, taking leucovorin (folinic acid) 8-12 hours after methotrexate may decrease this potential side effect without altering the effectiveness of the drug.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Aug 2009 • 6 answers
Posted 1 Feb 2010 • 1 answer
Posted 11 Apr 2010 • 1 answer
Posted 7 Jan 2011 • 5 answers
Posted 23 Jun 2016 • 0 answers